| Model Number |
ZKB00 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Visual Disturbances (2140); Halo (2227)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
There is no indication at the time of this report that the lens has been explanted.All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
It was reported that a male patient had a tecnis 1 multifocal (tmf) intraocular lens (iol) placed in his eye and he did not have good vision.The patient did not share the exact date of the surgery.The patient has visited a retinal specialist and they stated there was nothing wrong with his eye but he needed an explant of the lens.The patient was able to find a doctor in his area that has experience with the tmf iols and has an appointment scheduled to determine possible options with implanted lenses and if an explant is required due to glare especially in his left (os) eye with implant: zlb00.The patient also has a zkb00 in his right (od) eye.Through follow ups, the patient confirmed that he is frustrated with the two lenses implanted in his eyes last year.His symptoms of glare and not having good vision overall is bothering him too much.However, he is able to drive, read but he is annoyed with the glares and poor overall vision.The patient has been to several doctors and next week he has an appointment with one more doctor.His doctors are suggesting explant however, the patient is hesitant.The patient stated he knows that there are risks and he is anxious as they may be more to his disadvantage.Should the patient require explant, he will inform amo.This report pertains to the patient's right (od) eye.A separate mdr report will be submitted for the patient's left (os) eye.
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation as the lens remains implanted.Device inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.There were no non conformances with respect to the manufacturing process.There were no associated nonconformity reports or deviations.Results of the optical measurement performed at final inspection were reviewed.The in-line optical inspection data shows the lens was within power specification and the lens met the specified cosmetic requirements.A search on complaints revealed no similar complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.